Log in to post a reply
Mar 26, 2020 06:20PM
Okay....update! I spoke with my oncologist today and she said that what the nurse told me was general guidelines for all chemo patients. I explained my situation and she suggested that when my husband and step-daughter come home from work, they should enter the house from a separate entrance, one that I will not use. They should take off their shoes and keep them by the door to that entrance. Use hand sanitizer before walking into the house and wipe down or spray Lysol on any surfaces they touch. If they take those precautions, it should be just fine. I should be able to stay at home, without having to move in with my dad. If ANYONE in the house develops a fever, cough, or other sickness symptoms, THEN would be the time to leave and stay with my dad. So....that's the plan for now! I feel better knowing that I can stay at home with my family for the time being.
Second Taxol infusion today and it was interesting to say the least. Got my pre-meds, got my Herceptin, and then the Taxol. About 5 minutes into the Taxol, my head started buzzing, I literally saw stars and my vision started going in and out. Then, it felt like an elephant was sitting on my chest and my heart was POUNDING. I could breathe, but I could feel my throat closing, SO scary! The nurses were on it in a flash! They stopped the Taxol and quickly pushed Benadryl and more steroids. They took my blood pressure and it was 194/102!!! And my lower back was killing me. It felt like someone kicked me HARD in the back. About 20 seconds after stopping the Taxol, all those symptoms went away and I felt normal again. I was, however shaking like a leaf. About 10 minutes after the Benadryl and steroids, the shaking stopped. Half an hour later, they took my blood pressure again.....133/72....whew!!! Much better! They started the Taxol again and no further issues.
The nurse told me that about 60% of patients have a reaction on the second Taxol infusion, so it was totally normal. They said I may or may not have a reaction again on the next infusion, but will get with my oncologist to have her order a higher pre-med dose of the Benadryl and steroids, which should prevent it from happening again.
Home now and feeling fine. A little sleepy, but that is from waking up so dang early and all the Benadryl. Being lazy for the rest of the day, lying on the couch, watching Little House on the Prairie. If last week is any indication, I should feel okay until the weekend, when the joint pain, muscle aches start to kick in. We shall see.
Hope everyone is having a good day!
Diagnosed at 41. Diagnosed 2nd time at 45.
11/5/2015, IDC, Right, 1cm, Stage IA, Grade 2, 0/1 nodes, ER+/PR+, HER2-
12/9/2015 Lumpectomy: Right; Lymph node removal: Sentinel
1/12/2016 Whole-breast: Breast
2/17/2016 Tamoxifen pills (Nolvadex, Apo-Tamox, Tamofen, Tamone)
2/13/2020, IDC, Left, <1cm, Stage IA, Grade 3, 0/3 nodes, ER-/PR-, HER2+ (IHC)
2/24/2020 Lumpectomy: Left; Lymph node removal: Sentinel
3/19/2020 Herceptin (trastuzumab)
3/19/2020 Taxol (paclitaxel)
8/3/2020 Mastectomy: Left, Right; Reconstruction (left): DIEP flap; Reconstruction (right): DIEP flap